MAUDE Adverse Event Report: ETHICON INC. DERMABOND ADVANCED; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND ADVANCED; ADHESIVE, TOPICAL SKIN
Catalog Number DNX12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Rash (2033); Burning Sensation (2146); Distress (2329); Fluid Discharge (2686); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint: (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information has been requested and received.What issues were you having with dermabond?" allergic contact dermatitis.Blistering erythematous rash directly over the incision.Patients report associated burning, itching symptoms and drainage.Increased calls/messages to the office or in-office visits.Treatment includes topical steroids, +/- oral antibiotics.Highly distressing for patients.The following slides are real examples from our patients who developed allergic contact dermatitis from dermabond following tja in the past 6-8 months patient 5: (b)(6) 2025 total knee procedure ((b)(4)).Photo 7 / slide 8.Mrn: (b)(4).2nd tka, no skin issues with first surgery ((b)(6) 2025).Dermabond/steri strips utilizedfor closure.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What date /day post op was the reaction noted? when was the dermabond product removed from the patient? were any cultures taken? results? please describe how was the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? product lot of product used? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a total knee procedure on unknown day in (b)(6) 2025 and topical skin adhesive was used.Patient had allergic contact dermatitis.Blistering erythematous rash directly over the incision.Patient report associated burning, itching symptoms and drainage.Treatment includes topical steroids, +/- oral antibiotics.Highly distressing for patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: using dermabond with steristrips and dressing with aquacel.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND ADVANCED
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24777600
Report Number2210968-2026-03476
Device Sequence Number14985774
Product Code MPN
UDI-Device Identifier10705031203532
UDI-Public10705031203532
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDNX12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown